Lynnwood, Co-Moderator: Lupus ForumSLE(’00), Sjogren's Syndrome, Raynaud's Syndrome, Seasonal Affective Disorder, Depression, Herpes Simplex 1Plaquenil, Prednisone(15 5mg), Piroxicam, Xanax, Trazodone, Boniva, Wellbutrin, Valtrex, Vicodin, PrilosecLinks: Diagnosing Lupus (4 of 11), Lupus.org Info, Lupus Resources, Help HealingWell, Drug Interactions
Life is far too important to be taken seriously. –Oscar Wilde, 1882
There have been lots of posts on here about Vitamin D. Yes, Vitamin D comes from sunshine and dairy, but we all are supposed to stay well protected from the sun, direct lightbulbs, and florescents or we will flare up really bad.
The key to taking Vitamin D supplements is to take a Calcium supplement because Vitamin D needs Calcium to be absorbed correctly or the Vitamin D will eventually start to leech it out of your bones. There are a lot of options at health food stores, if you have a Pharmacist, check with them to see what they recommend.
Good Luck - I have had a lot of sucess with my liquid Vitamin D, has really helped with the muscles cramps/twitching, and joint pain.
p.s. It is probably Vitamin D3 that you are talking about, there is a difference, you need to check.
This whole Vit D thing is starting to confuse me. I thought the body requires adequate Vit D to absorb the calcium, not the other way around? I just had my rheumie appt. Had a bone density test and was told I have osteoporosis. Will probably be starting Fosamax. But was told that the Vit D level had to be checked first (I already know it will be low) because I couldn't start the Fosamax until the Vit D was at a certain level, so that the medicine (Fosamax) could be absorbed.
I had to get off the 50K weekly dose two years ago because it CAUSED all kinds of muscle spasms and pain. One year ago I got back on 1,000 per day for 2 mos. When rechecked, they ran two tests that check levels, one had improved, nearly to the normal range, the other 1,25, I think read into the way too high range and I was told to stop all Vit D supp except for whatever was in my multiple vitamin.
I wish someone would explain this whole thing to me - I just don't get it.
Thanks for the clarification, Anne - looks like I'll be back on the high doses of Vit D!